Colorado, 2015Tornadoes and Flash Flooding in Colorado, June 4 to 5, 2015
June 4 to 5, 2015 · NWS BOU · 55 events in 5 counties and zones
Severe thunderstorms broke out across Boulder, Denver, Elbert, Jefferson and Larimer Counties. Two large and long lived tornadoes developed in Larimer County near Berthoud and near Simla in Elbert County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $30,000
- Crop damage
- $10,000
- Events
- 55
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms broke out across Boulder, Denver, Elbert, Jefferson and Larimer Counties. Two large and long lived tornadoes developed in Larimer County near Berthoud and near Simla in Elbert County. The tornado that occurred along the Boulder and Larimer county line was rated an EF3 at it's highest damage point, with maximum winds estimated at 135 to 140 mph. The path length was 6 miles long with a width of one quarter mile at times. In Elbert County, 17 tornadoes touched down, with EF1 damage observed southwest and southeast of Simla. Four homes suffered severe damage; two were uninhabitable. In addition, two other homes suffered moderate damage with slight damage reported to eight other residences. Large hail up to baseball size occurred in Elbert County, with hail up to tennis ball size observed in Boulder County. The hail damaged cars and homes; breaking windows and windshields.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 4, 8:11 AM MST, 4 hours 8 minutes earlier.
Area forecast discussion, Jun 4, 8:11 AM MST, 4 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
911 AM MDT THU JUN 4 2015
.UPDATE...
ISSUED AT 842 AM MDT THU JUN 4 2015
MAIN CONCERN AGAIN WILL BE SEVERE WEATHER POTENTIAL ACROSS THE
FRONT RANGE AND NORTHEAST PLAINS. STILL DEALING WITH LOW STRATUS
AND FOG ON THE PLAINS THIS AM BUT IS BEGINNING TO LIFT AND
DISSIPATE OVER THE PAST HOUR OR SO. BROAD DENVER CYCLONE STILL
ONGOING AND RESULTED IN A STRETCH OF STRATUS/FOG ALONG AND EAST OF
THE INTERSTATE 25 CORRIDOR. THIS MAY BE A BIT SLOW TO ERODE AND
WILL DELAY DISSIPATING A BIT BY LATER THIS AM.
OVERALL AIRMASS HAS DRIED OVER THE FRONT RANGE IN THE PAST 12
HOURS AS WATER VAPOR SHOWING SOME DRYING AND WEAK SUBSIDENCE WITH
WEAK RIDGING. APPEARS INITIAL CONVECTION WILL AGAIN BE OVER THE
FOOTHILLS AND PALMER DIVIDE THIS AFTERNOON WITH BETTER HEATING.
SHORT RANGE MODELS STILL FOCUSING ON STRONGER STORMS OVER DOUGLAS
AND ELBERT COUNTIES WITH SOME CONVERGENCE WITH THE DENVER CYCLONE.
SURFACE BASED CAPES STILL UPWARDS OF 2000J/KG WITH DEWPOINTS IN
THE MID 50S TO LOWER 60S OVER THE PLAINS. OVERALL SHEAR IS WEAKER
TODAY BUT STILL A LARGE HAIL THREAT UP TO 2 INCHES IN DIAMETER.
GIVEN THE CONVERGENCE BOUNDARY COULD BE AN ISOLATED TORNADO AS
WELL. WEAK ASCENT MOVES IN BEHIND THE RIDGING THIS EVENING SO
MAYBE ABLE TO GET A BIT BETTER COVERAGE OF STORMS ON THE PLAINS
THIS EVENING. STILL OVERALL COVERAGE IN THE 20-30 PERCENT RANGE
OVER THE PLAINS.
&&
.SHORT TERM...(TODAY THROUGH TONIGHT )
ISSUED AT 354 AM MDT THU JUN 4 2015
STORM INTENSITY FINALLY WEAKENED IN THE MIDNIGHT HOUR AND ALL BUT
THE LAST STORMS ARE EXITING THE NORTHEAST CORNER OF THE STATE
EARLY THIS MORNING. A MORE SUBSIDENT AIRMASS WILL BE OVERSPREADING
THE FORECAST AREA THIS MORNING BEHIND LAST NIGHTS SHORT WAVE. THE
UPPER LEVELS WILL ALSO BE DRYING AND WARMING. AS A RESULT...
CONVECTIVE COVERAGE WILL TEND TO BE SUPPRESSED TODAY.
HOWEVER...THE NEAR SURFACE ENVIRONMENT IS STILL JUICY ACROSS THE
PLAINS AND FOOTHILLS WITH PERSISTENT EASTERLY LOW LEVEL FLOW. THAT
WILL ALLOW HIGH CAPES TO DEVELOP WITH DAYTIME HEATING. SURFACE
BASED CAPE VALUES SHOULD REACH 2000-3000 J/KG BUT MIXED LAYER
CAPE CLOSER TO 1500-2000 J/KG AS SOME DRY AIR WILL BE JUST OFF
THE DECK. WIND SHEAR WILL BE WEAKER TODAY AND GRADUALLY DECREASING
THROUGH THE LATE AFTERNOON HOURS AS CONVECTION DEVELOPS...SO
THREAT OF SUPERCELLS WILL BE LOWER THAN YESTERDAY. STILL EXPECT A
FEW SEVERE STORMS THOUGH WITH SUCH LARGE CAPE VALUES...LARGE HAIL
AND HIGH WINDS BEING THE MAIN THREATS. THERE IS A DENVER CYCLONIC
CONVERGENCE ZONE ALREADY DEVELOPING...SO THIS COULD SUPPORT AN
ISOLATED NON-SUPERCELL TORNADO OR TWO ALONG THIS BOUNDARY LATE
THIS AFTERNOON. AT THIS TIME...LOOK FOR A FAIRLY NORMAL PLACEMENT
OF THIS FEATURE BY LATE AFTERNOON FROM DOUGLAS COUNTY INTO
ARAPAHOE COUNTY.
THE STORMS SHOULD BECOME A BIT MORE NUMEROUS THIS EVENING AS WEAK
SUBSIDENCE BEGINS TO BE REPLACED BY WEAK Q-G LIFT OVERNIGHT AHEAD
OF THE NEXT SHORT WAVE. THIS WILL ALSO KEEP THE THREAT OF A FEW
SHOWERS AND STORMS GOING THROUGH THE NIGHT.
OTHERWISE WILL KEEP SOME PATCHY FOG IN THE FORECAST EARLY THIS
MORNING WITH MOIST BOUNDARY LAYER AND PARTIAL CLEARING.
.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 354 AM MDT THU JUN 4 2015
MODELS KEEP SOUTHWESTERLY FLOW ALOFT FOR THE CWA FRIDAY THROUGH
SATURDAY NIGHT. JET LEVEL SPEEDS ARE 30 TO 50 KNOTS. THERE IS A
SUBSTANTIAL UPPER CLOSED LOW CENTERED OVER THE LOS ANGELS BASIN
AT 12Z FRIDAY MORNING...WHICH ONLY MOVES TO NEAR THE SOUTHWESTERN
CORNER OF UTAH BY 12Z SUNDAY MORNING. THERE IS WEAK UPWARD QG
VERTICAL VELOCITY PROGGED FOR THE CWA ALL FOUR PERIODS. THE
BOUNDARY LOWER FLOW WILL BE EASTERLY ON FRIDAY...THEN
SOUTHEASTERLY LATER FRIDAY AFTERNOON INTO THE EVENING. NORMAL
DRAINAGE KICKS IN LATER FRIDAY NIGHT...WITH SOME WEAK DOWNSLOPING
ON SATURDAY...THEN MORE NORMAL DRAINAGE BY LATE EVENING. THE
MODELS HAVE PLENTY OF MOISTURE FOR THE CWA FRIDAY THROUGH SATURDAY
NIGHT. THERE IS A PRETTY DECENT THETA-E AXIS OVER THE PLAINS
FRIDAY...AND OVER THE EASTERN TWO-THIRDS OF COLORADO ON SATURDAY.
THE BOUNDARY LAYER DEW POINTS ARE IN THE 50S TO LOWER 60S F ALL
FOUR PERIODS. THE CAPE VALUES OVER THE PLAINS AND FOOTHILLS ARE UP
TO 3000 J/KG LATE DAY FRIDAY...AND UP TO 2500 J/KG LATE DAY
SATURDAY. THERE IS FAIRLY DECENT SHEAR PROGGED LATE DAY FRIDAY
...AND EVEN BETTER LATE DAY SATURDAY. SPC HAS A BUNCH OF THE
PLAINS IN A "SLIGHT RISK" OF SEVERE STORMS BOTH LATE DAY FRIDAY
AND LATE DAY SATURDAY. THERE IS MEASURABLE RAINFALL OVER ALL THE
CWA FRIDAY THROUGH SATURDAY NIGHT...WITH FAIRLY SIGNIFICANT
AMOUNTS FRIDAY EVENING AND SATURDAY EVENING. SO FOR POPS WILL NEED
TO KEEP IN OR GO-WITH "SCATTERED"S FOR THE AFTERNOON/EVENING TIMES
BOTH DAYS FRIDAY AND SATURDAY. THE PRECIPITABLE WATER PROGS ARE IN
THE 0.60 TO 1.30 INCH RANGE FROM THE DIVIDE THROUGH THE PLAINS ALL
FOUR PERIODS...SO HEAVY RAIN IS A GOOD BET THROUGHOUT. FOR
TEMPERATURES...FRIDAY'S HIGHS ARE 2-5 C COLDER THAN TODAY'S HIGHS.
SATURDAY'S READINGS ARE 0-2 C WARMER THAN FRIDAY'S. FOR THE LATER
DAYS...SUNDAY THROUGH WEDNESDAY...MODELS SHOW THE UPPER CLOSED LOW
TO WEAKEN AND MOVE SLOWLY EASTWARD INTO UTAH ON SUNDAY. BY MONDAY
IT GETS OVER COLORADO AND IS WEAKER STILL. THE FLOW ALOFT IS
PRETTY STRONG AND ZONAL ON MONDAY. THE ZONAL FLOW CONTINUES ON
TUESDAY WITH UPPER RIDGING TO MOVE IN...THEN THE UPPER RIDGE IS
RIGHT OVER COLORADO ON WEDNESDAY. THE AIRMASS DRIES OUT FOR MONDAY
AND TUESDAY...BUT IT IS STILL FAIRLY WET SUNDAY AND MONDAY.
&&
.AVIATION...(FOR THE TAFS THROUGH 18Z FRIDAY MORNING)
ISSUED AT 842 AM MDT THU JUN 4 2015
THE DENSE FOG HAS LIFTED OVER KDEN BUT STILL SOME LOW STRATUS
COVERING KDEN AND JUST ON THE EDGE AT BJC/APA DUE TO ONGOING
DENVER CYCLONE. WILL CONTINUE TO SHOW SLOW IMPROVING TRENDS
DURING THE MID/LATE MORNING HOURS. STILL EXPECT STRONG STORMS
LATER THIS AFTERNOON WITH BEST INITIAL START NEAR APA BY 22Z.
PENDING ON OUTFLOW HOW MUCH OF THIS WILL WORK INTO DEN/BJC BUT
STILL ENOUGH TO MENTION STRONG STORMS IN TEMPO GROUPS.
&&
.HYDROLOGY...
ISSUED AT 354 AM MDT THU JUN 4 2015
ANY STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING LOCALLY
HEAVY RAINFALL AS PRECIPITABLE WATER VALUES REMAIN NEAR 1.0 INCH
ON THE PLAINS AND WARM CLOUD DEPTH NEAR 3000-4000 FEET. NOT
ANTICIPATING SUFFICIENT COVERAGE AT THIS TIME TO WARRANT A FLASH
FLOOD WATCH TODAY OR TONIGHT. THE THREAT OF FLASH FLOODING WILL
INCREASE FRIDAY INTO THE WEEKEND AS AIRMASS BECOMES QUITE MOIST.
STREAMS AND RIVERS CONTINUE TO RUN HIGH WITH SNOWMELT AND SOME
RAINFALL RUNOFF. FLOOD WARNING CONTINUES FOR THE CACHE LA POUDRE
AND SOUTH PLATTE IN CENTRAL WELD COUNTY...WITH ADVISORIES FOR THE
CACHE LA POUDRE IN LARIMER COUNTY WHERE BIKE PATH/TRAIL FLOODING
IS EXPECTED...AND SOUTH BOULDER CREEK NEAR ELDORADO SPRINGS AS
FLOWS FROM GROSS RESERVOIR WILL CONTINUE TO BE ELEVATED.
&&
.BOU WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
UPDATE...ENTREKIN
SHORT TERM...BARJENBRUCH
LONG TERM...RJK
AVIATION...ENTREKIN
HYDROLOGY...BARJENBRUCH
Hazardous weather outlook, Jun 4, 9:30 AM MST, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1030 AM MDT THU JUN 4 2015
COZ030>051-051630-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1030 AM MDT THU JUN 4 2015
...SEVERE STORMS POSSIBLE AGAIN TODAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.
.DAY ONE...TODAY AND TONIGHT
LOW LEVEL MOISTURE WILL REMAIN ENTRENCHED ACROSS THE FRONT RANGE
I-25 URBAN CORRIDOR AND ADJACENT PLAINS OF COLORADO TODAY. THIS
WILL KEEP A THREAT OF SEVERE THUNDERSTORMS IN THE FORECAST...
ALTHOUGH THE COVERAGE OF STORMS WILL BE LESS THAN THAT OBSERVED
YESTERDAY.
MOST STORMS WILL PRODUCE BRIEF HEAVY RAIN...GUSTY WINDS...FREQUENT
LIGHTNING...AND SMALL HAIL...BUT ISOLATED SEVERE STORMS WILL BE
CAPABLE OF PRODUCING UP TO GOLF BALL SIZED HAIL AND DAMAGING
WINDS. THERE IS ALSO A LOW RISK OF A BRIEF TORNADO ALONG A
CONVERGENCE ZONE WHICH IS EXPECTED TO DEVELOP FROM
ACROSS DOUGLAS AND ELBERT COUNTIES LATER THIS AFTERNOON.
RIVERS AND STREAMS WILL CONTINUE TO RUN HIGH WITH SNOWMELT
RUNOFF. MINOR FLOODING IS EXPECTED ALONG THE CACHE LA POUDRE AND
SOUTH PLATTE RIVERS IN CENTRAL AND EASTERN WELD COUNTY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE WILL BE SCATTERED LATE DAY SHOWERS AND THUNDERSTORMS FRIDAY
THROUGH MONDAY AS MOISTURE IS PLENTIFUL FOR THE FORECAST AREA.
TUESDAY AND WEDNESDAY WILL BE A BIT WARMER WITH LESS ACTIVITY.
THROUGH THE WEEKEND THE STORMS WILL BRING A RISK OF SEVERE
WEATHER WITH BIG HAIL THE MAIN THREAT. HEAVY RAINFALL IS ALSO
POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED AFTER 2 PM. THE MOST LIKELY
LOCATION FOR SEVERE WEATHER WILL BE FROM THE PALMER DIVIDE AREA
ACROSS DOUGLAS AND ELBERT COUNTIES.
ENTREKIN/GIMMESTAD
Event by event
34 hail, 18 tornado, 2 flash flood, 1 thunderstorm wind. Local standard time, as filed.
Thunderstorm Wind, Elbert
- When
- June 4, 12:19 PM MST
- Where
- Elbert County, 9.03 mi S of Simla
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 39.041, -104.052
A home sustained some roof and window damage and an RV was blown on its side.
Hail, Elbert
- When
- June 4, 2:22 PM MST
- Where
- Elbert County, 5.5 mi SW of Cedar Pt
- Measured
- 1.5 in hail
- Reported by
- Storm Chaser
- Coordinates
- 39.300, -103.980
Hail, Elbert
- When
- June 4, 2:42 PM MST
- Where
- Elbert County, Agate
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.470, -103.950
Hail, Elbert
- When
- June 4, 2:46 PM MST
- Where
- Elbert County, 6.91 mi N of Matheson
- Measured
- 1.5 in hail
- Reported by
- Storm Chaser
- Coordinates
- 39.270, -103.980
Hail, Elbert
- When
- June 4, 2:52 PM MST
- Where
- Elbert County, 0.69 mi S of Agate
- Measured
- 1.5 in hail
- Reported by
- Storm Chaser
- Coordinates
- 39.460, -103.950
Hail, Denver
- When
- June 4, 3:22 PM MST
- Where
- Denver County, 1.27 mi ESE of (Den)denver Intl Arp
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 39.760, -104.860
Tornado, Elbert
- When
- June 4, 3:38 PM MST to 3:39 PM MST
- Where
- Elbert County, 8.57 mi E of Fondis to 8.63 mi E of Fondis
- Rating
- EF0
- Path length
- 0.08 mi
- Path width
- 25 yd
- Reported by
- Storm Chaser
- Coordinates
- 39.201, -104.292
A tornado touched down briefly but did no damage.
Tornado, Elbert
- When
- June 4, 4:12 PM MST to 4:16 PM MST
- Where
- Elbert County, 5.18 mi W of Simla to 5.11 mi W of Simla
- Rating
- EF0
- Path length
- 0.53 mi
- Path width
- 100 yd
- Reported by
- Storm Chaser
- Coordinates
- 39.178, -104.126
A tornado touched down for a short time but no damage was observed.
Tornado, Elbert
- When
- June 4, 4:20 PM MST to 4:23 PM MST
- Where
- Elbert County, 5.08 mi W of Simla to 5.1 mi W of Simla
- Rating
- EF0
- Path length
- 0.35 mi
- Path width
- 50 yd
- Reported by
- Storm Chaser
- Coordinates
- 39.163, -104.124
A tornado touched down briefly but did no damage.
Tornado, Elbert
- When
- June 4, 4:30 PM MST to 4:40 PM MST
- Where
- Elbert County, 5.22 mi WSW of Simla to 5.98 mi WSW of Simla
- Rating
- EF1
- Path length
- 1.67 mi
- Path width
- 400 yd
- Continued into
- El Paso, Co (PUB)
- Reported by
- Storm Chaser
- Coordinates
- 39.153, -104.125
A well defined tornado touched down and produced some damage. Near U.S. Highway 24, tree branches 1 to 3 inches diameter were snapped. The tornado then strengthened to a magnitude EF1 tornado as it tracked south of the highway. Several hardwood trees were snapped near their trunks. A fuel tank was thrown and a barn damaged. In addition, a road sign was flattened at its base.
Tornado, Elbert
- When
- June 4, 4:38 PM MST to 4:39 PM MST
- Where
- Elbert County, 2.69 mi SW of Simla to 2.72 mi SW of Simla
- Rating
- EF0
- Path length
- 0.04 mi
- Path width
- 50 yd
- Reported by
- Storm Chaser
- Coordinates
- 39.142, -104.065
A tornado with an anticyclonic rotation touched down briefly but did no damage.
Hail, Elbert
- When
- June 4, 4:40 PM MST
- Where
- Elbert County, 4.29 mi WSW of Simla
- Measured
- 2.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 39.140, -104.100
Hail, Larimer
- When
- June 4, 4:48 PM MST
- Where
- Larimer County, 0.87 mi NE of Drakes
- Measured
- 1 in hail
- Reported by
- CoCoRaHS
- Coordinates
- 40.560, -105.070
Hail, Larimer
- When
- June 4, 4:51 PM MST
- Where
- Larimer County, 1.74 mi SW of Harmony
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.450, -105.070
Hail, Larimer
- When
- June 4, 4:52 PM MST
- Where
- Larimer County, 0.87 mi SE of Ft Collins
- Measured
- 1.25 in hail
- Reported by
- Amateur Radio
- Coordinates
- 40.570, -105.070
Tornado, Elbert
- When
- June 4, 4:53 PM MST to 4:54 PM MST
- Where
- Elbert County, 5.39 mi SSW of Simla to 5.41 mi SSW of Simla
- Rating
- EF1
- Path length
- 0.11 mi
- Path width
- 50 yd
- Continued into
- El Paso, Co (PUB)
- Reported by
- Storm Chaser
- Coordinates
- 39.094, -104.052
A tornado touched down and destroyed a pole barn.
Hail, Larimer
- When
- June 4, 4:57 PM MST
- Where
- Larimer County, 3.44 mi ENE of Laporte
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.640, -105.070
Hail, Larimer
- When
- June 4, 4:58 PM MST
- Where
- Larimer County, 2.14 mi NNE of Loveland
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.430, -105.060
Hail, Elbert
- When
- June 4, 4:59 PM MST
- Where
- Elbert County, 5.25 mi WSW of Simla
- Measured
- 2.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.140, -104.120
Hail, Elbert
- When
- June 4, 5:00 PM MST
- Where
- Elbert County, 4.29 mi WSW of Simla
- Measured
- 2.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.140, -104.100
Hail, Elbert
- When
- June 4, 5:05 PM MST
- Where
- Elbert County, 3.39 mi SW of Simla
- Measured
- 2.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 39.140, -104.080
Tornado, Elbert
- When
- June 4, 5:05 PM MST to 5:09 PM MST
- Where
- Elbert County, 7.17 mi S of Simla to 7.24 mi S of Simla
- Rating
- EF0
- Path length
- 0.61 mi
- Path width
- 100 yd
- Reported by
- Storm Chaser
- Coordinates
- 39.066, -104.029
A tornado touched down in open country. No damage was observed.
Hail, Larimer
- When
- June 4, 5:08 PM MST
- Where
- Larimer County, 1.25 mi WNW of Wellington
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.710, -105.020
Tornado, Elbert
- When
- June 4, 5:15 PM MST to 5:19 PM MST
- Where
- Elbert County, 8.73 mi S of Simla to 9.68 mi S of Simla
- Rating
- EF0
- Path length
- 1.01 mi
- Path width
- 100 yd
- Reported by
- Storm Chaser
- Coordinates
- 39.044, -104.043
A tornado touched down in open country. No damage was observed.
Tornado, Elbert
- When
- June 4, 5:17 PM MST to 5:24 PM MST
- Where
- Elbert County, 7.74 mi S of Simla to 9.6 mi S of Simla
- Rating
- EF0
- Path length
- 2 mi
- Path width
- 300 yd
- Reported by
- Storm Chaser
- Coordinates
- 39.058, -104.043
A well defined tornado touched down and produced some property damage at a farmstead. The home, barn and nearby outbuildings sustained damage. A power pole was also snapped about 5 feet above the ground.
Hail, Larimer
- When
- June 4, 5:20 PM MST
- Where
- Larimer County, 1.74 mi SW of Harmony
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.450, -105.070
Tornado, Elbert
- When
- June 4, 5:21 PM MST to 5:33 PM MST
- Where
- Elbert County, 8.97 mi S of Simla to 9.8 mi NW of Kutch
- Rating
- EF0
- Path length
- 2.98 mi
- Path width
- 300 yd
- Reported by
- Storm Chaser
- Coordinates
- 39.040, -104.021
Two tornadoes touched down in close proximity to one another, one of which was anticyclonic. Both occurred in open country so no damage was observed.
Tornado, Elbert
- When
- June 4, 5:26 PM MST to 5:30 PM MST
- Where
- Elbert County, 9.86 mi S of Simla to 10.53 mi NW of Kutch
- Rating
- EF0
- Path length
- 1.62 mi
- Path width
- 200 yd
- Reported by
- Storm Chaser
- Coordinates
- 39.028, -104.022
A well defined tornado touched down in open country. No damage was observed.
Tornado, Boulder
- When
- June 4, 5:30 PM MST to 6:03 PM MST
- Where
- Boulder County, Highland to 5.04 mi ENE of Lyons
- Rating
- EF3
- Path length
- 5.84 mi
- Path width
- 440 yd
- Continued into
- Larimer, Co (BOU)
- Reported by
- Trained Spotter
- Coordinates
- 40.250, -105.080
The tornado first touched about 3 miles south of Berthoud, and then tracked to the west/northwest and lifted about 6 miles southwest of Berthoud. The majority of the damage was EF1, with some areas of EF2, and a few small areas of EF3. At least 25 homes between Longmont and Berthoud were damaged; three of them destroyed. No injuries were reported as the winds tore apart homes and rolled vehicles.
Tornado, Elbert
- When
- June 4, 5:32 PM MST to 5:33 PM MST
- Where
- Elbert County, 9.96 mi S of Simla to 10.26 mi S of Simla
- Rating
- EF0
- Path length
- 0.32 mi
- Path width
- 100 yd
- Reported by
- Storm Chaser
- Coordinates
- 39.027, -104.008
A tornado touched down in open country. No damage was observed.
Hail, Larimer
- When
- June 4, 5:33 PM MST
- Where
- Larimer County, 0.87 mi SE of Loveland
- Measured
- 1 in hail
- Reported by
- CoCoRaHS
- Coordinates
- 40.390, -105.060
Tornado, Elbert
- When
- June 4, 5:34 PM MST to 5:37 PM MST
- Where
- Elbert County, 10.13 mi S of Matheson to 10.41 mi NW of Kutch
- Rating
- EF0
- Path length
- 0.77 mi
- Path width
- 200 yd
- Reported by
- Storm Chaser
- Coordinates
- 39.024, -104.002
A well defined tornado touched down in open country. No damage was observed.
Hail, Jefferson
- When
- June 4, 5:35 PM MST
- Where
- Jefferson County, 2.11 mi NW of Arvada
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.820, -105.110
Tornado, Elbert
- When
- June 4, 5:36 PM MST to 5:39 PM MST
- Where
- Elbert County, 8.7 mi NW of Kutch to 7.67 mi NW of Kutch
- Rating
- EF0
- Path length
- 1.33 mi
- Path width
- 100 yd
- Reported by
- Storm Chaser
- Coordinates
- 38.984, -103.990
An anticyclonic tornado touched down in open country. No damage was observed.
Tornado, Elbert
- When
- June 4, 5:41 PM MST to 5:44 PM MST
- Where
- Elbert County, 7.5 mi NW of Kutch to 8.37 mi NW of Kutch
- Rating
- EF0
- Path length
- 1.09 mi
- Path width
- 100 yd
- Reported by
- Storm Chaser
- Coordinates
- 38.967, -103.980
A tornado touched down in open country. No damage was observed.
Hail, Larimer
- When
- June 4, 5:46 PM MST
- Where
- Larimer County, 4.23 mi WNW of Berthoud
- Measured
- 2 in hail
- Reported by
- CoCoRaHS
- Coordinates
- 40.330, -105.150
Hail, Jefferson
- When
- June 4, 6:00 PM MST
- Where
- Jefferson County, 11.4 mi NW of Golden
- Measured
- 0.88 in hail
- Reported by
- CoCoRaHS
- Coordinates
- 39.860, -105.380
Hail, Boulder
- When
- June 4, 6:03 PM MST
- Where
- Boulder County, Lyons
- Measured
- 2.5 in hail
- Reported by
- CoCoRaHS
- Coordinates
- 40.220, -105.270
Tornado, Larimer
- When
- June 4, 6:03 PM MST to 6:08 PM MST
- Where
- Larimer County, 6.42 mi WSW of Berthoud to 6.66 mi WSW of Berthoud
- Rating
- EF3
- Path length
- 0.87 mi
- Path width
- 440 yd
- Reported by
- Trained Spotter
- Coordinates
- 40.260, -105.190
The tornado contiinued its track into Larimer County. At least 25 homes between Longmont and Berthoud were damaged; three of them destroyed. No injuries were reported as the winds tore apart homes and rolled vehicles.
Tornado, Elbert
- When
- June 4, 6:10 PM MST to 6:14 PM MST
- Where
- Elbert County, 6.98 mi WNW of Kutch to 6.57 mi WNW of Kutch
- Rating
- EF0
- Path length
- 1.06 mi
- Path width
- 200 yd
- Reported by
- Storm Chaser
- Coordinates
- 38.934, -103.992
The last in a series of well defined tornadoes touched down in open country. No damage was observed.
Hail, Boulder
- When
- June 4, 6:13 PM MST
- Where
- Boulder County, 1.38 mi N of Lyons
- Measured
- 2 in hail
- Reported by
- CoCoRaHS
- Coordinates
- 40.240, -105.270
Hail, Boulder
- When
- June 4, 7:10 PM MST
- Where
- Boulder County, 1.38 mi N of Longmont
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.190, -105.100
Hail, Boulder
- When
- June 4, 7:30 PM MST
- Where
- Boulder County, Lyons
- Measured
- 2.5 in hail
- Reported by
- CoCoRaHS
- Coordinates
- 40.220, -105.270
Hail, Boulder
- When
- June 4, 7:30 PM MST
- Where
- Boulder County, 2.14 mi NNW of Longmont
- Measured
- 1 in hail
- Reported by
- CoCoRaHS
- Coordinates
- 40.200, -105.110
Flash Flood, Larimer
- When
- June 4, 8:15 PM MST to June 5, 3:00 AM MST
- Where
- Larimer County, 8.03 mi W of Berthoud to 2.98 mi WSW of Berthoud
- Cause
- Heavy Rain
- Property damage
- $15,000
- Crop damage
- $10,000
- Reported by
- Local Official
- Coordinates
- 40.280, -105.230
Significant flooding was observed along the Larimer/Boulder county line. Numerous roads were closed due to flash flooding.
Flash Flood, Boulder
- When
- June 4, 8:22 PM MST to June 5, 3:00 AM MST
- Where
- Boulder County, 3.48 mi NE of Lyons to 3.24 mi ENE of Jamestown
- Cause
- Heavy Rain
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 40.260, -105.230
Heavy rain, with radar estimates up to 8 inches northwest of Longmont, forced numerous road closures. The heaviest rainfall occurred from around Lyons eastward along the Little Thompson River Basin.
Hail, Jefferson
- When
- June 4, 8:30 PM MST
- Where
- Jefferson County, 2.11 mi NW of Arvada
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.820, -105.110
Hail, Jefferson
- When
- June 4, 8:44 PM MST
- Where
- Jefferson County, 2.11 mi NW of Arvada
- Measured
- 1 in hail
- Reported by
- State Official
- Coordinates
- 39.820, -105.110
Hail, Denver
- When
- June 4, 10:04 PM MST
- Where
- Denver County, 7.59 mi SW of Denver
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.660, -105.040
Hail, Denver
- When
- June 4, 10:10 PM MST
- Where
- Denver County, 1.59 mi W of Denver
- Measured
- 1.25 in hail
- Reported by
- CoCoRaHS
- Coordinates
- 39.730, -104.960
Hail, Denver
- When
- June 4, 10:10 PM MST
- Where
- Denver County, 4.36 mi SW of Denver
- Measured
- 1.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.680, -104.980
Hail, Denver
- When
- June 4, 10:11 PM MST
- Where
- Denver County, 2.75 mi WSW of Denver
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.720, -104.980
Hail, Denver
- When
- June 4, 10:15 PM MST
- Where
- Denver County, 2.62 mi SW of Denver
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.700, -104.960
Hail, Denver
- When
- June 4, 10:19 PM MST
- Where
- Denver County, 0.87 mi SE of (Den)denver Intl Arp
- Measured
- 1.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.760, -104.870
Hail, Denver
- When
- June 4, 10:23 PM MST
- Where
- Denver County, 3.78 mi W of Denver
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.740, -105.000
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Flooding in Nebraska, June 4 to 12, 2015$14 million · 1.5 in hail · 22 events
- Flash Flooding and Hail in Wyoming, June 4, 2015$1.5 million · 1.75 in hail · 22 events
- Flooding in Nebraska, June 4 to 18, 2015$945,000 · 8 events
- Flash Flooding and Hail in Nebraska, June 4, 2015$295,000 · 56 kt wind · 9 events
- Flash Flooding and Flooding in Kansas, June 4 to 6, 20152 in hail · 63 events
- Flooding in South Dakota, June 4 to 8, 2015$105,000 · 2 events
- Tornadoes and Hail in Colorado, June 4, 2015$4,000 · EF1 · 10 events
- Tornado and Hail in Kansas, June 4, 2015EF0 · 11 events
- Flash Flooding and Hail in Missouri, June 4, 201552 kt wind · 6 events
- Hail and Damaging Winds in South Dakota, June 4, 20151 in hail · 4 events
- Hail in Nebraska, June 4, 20151 in hail · 4 events
- Hail in Kansas, June 4, 20151.5 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 592024, 570428, 570429, 570430, 570431, 570432, 590625, 590626, 590627, 590628, 590632, 570439, 570447, 570446, 570438, 590634, 570437, 570436, 570435, 570445, 570434, 590636, 570433, 592087, 590642, 570444, 590647, 590651, 574167, 590652, 570443, 590654, 570455, 590658, 590659, 570452, 570459, 570442, 574168, 590664, and more.